A 55-year-old man with hypertension was scheduled for resection of spinal tumor at S1 in the prone position. Anesthesia was induced with midazolam 10 mg, fentanyl 0.2 mg and vecuronium 10 mg, and maintained with sevoflurane 1.5-2% in oxygen 3 l · min-1 and fentanyl 0.4 mg. When the interspinal ligament was handled, severe ST depression on the ECG was observed for 1 minute, followed by ventricular tachycardia (VT). Immediately, 60 mg of lidocaine was administered intravenously, and ventricular rhythm recovered to sinus rhythm with normal ST level within a few minutes, but the surgery was postponed. In the preoperative examinations, the patient had been evaluated as a low risk case except for a long history of hypertension. Coronary spasm was suspected to have induced VT, because it followed severe ST depression. This experience taught us that in order to avoid critical arrhythmia, patients under general anesthesia, especially those undergoing surgery in the prone position, require particular attention because of the difficulty in cardiac resuscitation.
|Number of pages||4|
|Journal||Japanese Journal of Anesthesiology|
|Publication status||Published - Sep 2004|
All Science Journal Classification (ASJC) codes
- Anesthesiology and Pain Medicine